Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 5, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 9, 2006, 2:54 PM CST for Amite County, Pike County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 2:54 PM CST (20:54 UTC)
- Expired
- Mar 9, 2006, 3:15 PM CST
- In force
- 21 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Amite County, MS, Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 11:29 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 092054 TORLIX MSC005-113-092130- /O.NEW.KLIX.TO.W.0005.060309T2054Z-060309T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 254 PM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... AMITE COUNTY IN SOUTHERN MISSISSIPPI PIKE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF MCCOMB * UNTIL 330 PM CST * AT 251 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A LINE EXTENDING FROM 12 MILES WEST OF SMITHDALE TO 10 MILES SOUTHWEST OF SMITHDALE TO 26 MILES SOUTHWEST OF SMITHDALE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF LIBERTY TO 7 MILES NORTH OF LIBERTY TO 13 MILES SOUTHWEST OF LIBERTY...MOVING NORTHEAST AT 80 MPH. * TORNADO PRODUCING STORMS ARE EXPECTED TO BE NEAR... SMITHDALE BY 300 PM CST SUMMIT AND MCCOMB BY 315 PM CST SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3134 9093 3101 9070 3135 9027 3134 9056 $$
1 follow-up statement
000 WWUS54 KLIX 092115 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CST THU MAR 9 2006 MSC005-113-092125- /O.CAN.KLIX.TO.W.0005.000000T0000Z-060309T2130Z/ AMITE MS-PIKE MS- 315 PM CST THU MAR 9 2006 ...THE TORNADO WARNING FOR PIKE AND AMITE COUNTIES IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3134 9093 3101 9070 3135 9027 3134 9056 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 9, 2:54 AM CST, 12 hours earlier.
Area forecast discussion, Mar 9, 2:54 AM CST, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 AM CST THU MAR 9 2006
.DISCUSSION...
EARLY THIS MORNING THERE WAS A SURFACE LOW OVER NORTH TEXAS WITH
AN UPPER-LEVEL TROUGH DIGGING INTO WEST TEXAS. THE PRESSURE
GRADIENT TO THE EAST OF THIS SYSTEM WAS TIGHTENING...LEADING TO
WINDS INCREASING ACROSS THE LOWER MISSISSIPPI VALLEY. OVER LAND WINDS
ARE LIKELY TO REACH 25 TO 30 MPH OVER EXTREME SOUTHEAST LOUISIANA...
MAINLY SOUTH OF BATON ROUGE AND LAKES PONTCHARTRAIN/MAUREPAS...
THEREFORE A WIND ADVISORY WILL BE ISSUED. WINDS SHOULD DIMINISH
RAPIDLY OVERNIGHT BEHIND THE FRONTAL PASSAGE. WINDS ALSO WILL BE
HIGH ACROSS THE COASTAL WATERS...THUS SMALL CRAFT ADVISORY
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH TONIGHT.
THE OTHER SIGNIFICANT CONCERN WITH THIS SYSTEM IS THE POTENTIAL
FOR SEVERE THUNDERSTORMS. THE ASSOCIATED SHORTWAVE SHOULD PASS
NORTH OF OUR AREA...MOVING FROM EAST TEXAS TO NORTH MISSISSIPPI
DURING THE AFTERNOON HOURS AND GOING FROM A NEUTRAL TO NEGATIVE
TILT IN THE PROCESS. NEAR BATON ROUGE THE GFS SHOWS 0-3KM SR
HELICITY VALUES OF 450-500...WITH THE NAM 600-625. VALUES DROP OFF
SOUTH TOWARD THE GULF COAST. THIS COUPLED WITH AMPLE INSTABILITY
AND A STRONG LOW-LEVEL JET OF 60-75 KNOTS WILL LEAD TO A
POTENTIAL FOR SEVERE STORMS EMBEDDED WITHIN THE EASTWARD-MOVING
SQUALL LINE THAT IS EXPECTED TO MOVE THROUGH THE AREA TODAY.
DAMAGING WIND GUSTS...HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING.
BEHIND THIS SYSTEM WINDS WILL DIMINISH TONIGHT AND AMPLE MOISTURE
WILL LINGER IN THE AREA. THUS THERE WILL BE A GOOD CHANCE FOR FOG.
THE SOUTHERLY FLOW WILL RETURN AND CONTINUE THROUGH MONDAY WITH
AMPLE MOISTURE AND WEAK DISTURBANCES ALOFT...LEADING TO AT LEAST A
SMALL CHANCE FOR SHOWERS/THUNDERSTORMS EACH DAY. TEMPS ALSO WILL
CONTINUE TO BE ABOVE AVERAGE THROUGH THIS PERIOD. THE NEXT FRONT
IS EXPECTED TO PUSH THROUGH THE AREA ON MONDAY NIGHT...WITH HIGH
PRESSURE BUILDING INTO THE AREA BEHIND IT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 52 80 63 / 70 30 20 20
BTR 77 52 82 65 / 70 20 20 20
MSY 78 59 80 66 / 60 20 20 20
GPT 74 57 76 63 / 50 40 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR LAZ046-LAZ049-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR GMZ530.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR GMZ530.
&&
25Hazardous weather outlook, Mar 9, 2:30 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 230 PM CST THU MAR 9 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-100000- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 230 PM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT .SEVERE WEATHER... SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE FRONTAL BOUNDARY SWEEP THROUGH THE OUTLOOK AREA. A WEST TO EAST MOVING SQUALL LINE WILL MOVE THROUGH EAST-CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI DURING THE EARLY AFTERNOON HOURS...AND THEN MOVE THROUGH SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. INDIVIDUAL STORMS CAPABLE OF PRODUCING ROTATING CHARACTERISTICS MAY ALSO DEVELOP AHEAD OF THE MAIN SQUALL LINE. STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE WITH THE PASSAGE OF THIS WEATHER SYSTEM AND ASSOCIATED SQUALL LINE. PEOPLE RESIDING IN TRAVEL TRAILERS AND OTHER OUTDOOR MEANS SHOULD BE PREPARED FOR THE POSSIBILITY OF HAZARDOUS WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. .MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS FOR SOUTH WINDS OF 20 TO 30 KNOTS AND ROUGH SEAS THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR LAKES PONTCHARTRAIN AND MAUREPAS FOR SOUTH WINDS OF 20 TO 25 KNOTS THROUGH THIS AFTERNOON. .WIND HAZARDS... A WIND ADVISORY IS IN EFFECT FOR ALL OF EAST-CENTRAL AND SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI THROUGH THIS AFTERNOON. STRONG SOUTH WINDS AROUND 25 TO 35 MPH WITH HIGHER GUSTS ARE LIKELY. SOUTH WINDS AROUND 20 TO 25 MPH WITH HIGHER GUSTS ARE POSSIBLE ACROSS COASTAL MISSISSIPPI THROUGH THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE FOR THUNDERSTORMS WILL PERSIST FRIDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS THEN EXPECTED TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED FOR THIS AFTERNOON AND EARLY EVENING. FIRST RESPONSE AGENCIES SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER.
In the hours before
Special weather statement, Mar 9, 1:16 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 116 PM CST THU MAR 9 2006 LAZ034-035-MSZ068-092030- POINTE COUPEE-WEST FELICIANA-WILKINSON- 116 PM CST THU MAR 9 2006 ...LINE OF STRONG THUNDERSTORMS AFFECTING PORTIONS OF POINTE COUPEE AND WEST FELICIANA PARISHES AND WILKINSON COUNTY... A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR NATCHEZ SOUTHWESTWARD TO NEAR VILLE PLATTE WILL AFFECT NORTHERN POINT COUPEE PARISH...WESTERN WEST FELICIANA PARISH...AND ALL OF WILKINSON COUNTY THROUGH 230 PM CST. THIS LINE OF THUNDERSTORMS IS MOVING TO THE NORTHEAST AT 45 MPH...AND WILL PRODUCE OCCASIONAL LIGHTNING...HEAVY RAINFALL OF UP TO AN INCH...AND WINDS GUSTING TO 50 MPH. AREAS IN AND NEAR BATCHELOR...FORT ADAMS...AND DOLOROSA WILL BE MOST AFFECTED BY THIS LINE OF STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS FOR FURTHER UPDATES. 32
Special weather statement, Mar 9, 2:37 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 237 PM CST THU MAR 9 2006 MSZ068-069-092115- AMITE-WILKINSON- 237 PM CST THU MAR 9 2006 ...STRONG THUNDERSTORM AFFECTING WILKINSON AND AMITE COUNTIES... AT 230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEAST WILKINSON COUNTY...OR NEAR CENTREVILLE. THIS THUNDERSTORM IS MOVING TO THE NORTHEAST AT 60 MPH...AND WILL AFFECT AREAS IN AND NEAR CENTREVILLE...GLOSTER... CROSBY...AND LIBERTY THROUGH 315 PM CST. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS FOR FURTHER UPDATES. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:44 AM CST | Wind Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 14 hr |
| Mar 9, 1:48 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 27 min |
| Mar 9, 2:16 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 14 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.